Alert archive / Texas / River Flood Warnings in 2023
River Flood Warning 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at May 7, 2023, 12:56 PM CDT for Karnes County, Texas. It took effect at May 7, 2023, 4:00 PM CDT. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- May 7, 2023, 12:56 PM CDT (17:56 UTC)
- In effect from
- May 7, 2023, 4:00 PM CDT
- Expired
- May 7, 2023, 7:39 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Karnes County, TX
The radar
The Austin/San Antonio radar (KEWX), 79 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cibolo Creek near Falls City (FCTT2).
- Action stage
- 6 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08186000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
008
WGUS44 KEWX 071756
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
1256 PM CDT Sun May 7 2023
...The National Weather Service in Austin/San Antonio TX has issued
a Flood Warning for the following rivers in Texas...
Cibolo Creek Near Falls City affecting Karnes County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 100 AM CDT.
&&
TXC255-080600-
/O.NEW.KEWX.FL.W.0004.230507T2100Z-230508T1009Z/
/FCTT2.1.ER.230507T2100Z.230507T2100Z.230507T2208Z.NO/
1256 PM CDT Sun May 7 2023
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO LATE TONIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Cibolo Creek Near Falls City.
* WHEN...From this afternoon to late tonight.
* IMPACTS...At 17.0 feet, Minor lowland flooding of crop and
pastureland damages irrigation pumps and any equipment near the
channel. Livestock are cut off in low areas.
* ADDITIONAL DETAILS...
- At 12:15 PM CDT Sunday the stage was 7.0 feet.
- Forecast...The river is expected to rise to a crest of 17.3
feet late this afternoon. It will then fall below flood stage
late this afternoon.
- Flood stage is 17.0 feet.
- Flood History...This crest compares to a previous crest of
17.6 feet on 05/16/2015.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Cibolo Creek
Falls City 17.0 7.0 Sun 12 pm CD 1.6 1.0 0.9
&&
LAT...LON 2903 9798 2908 9791 2894 9780 2892 9790
$$
PLATT1 follow-up statement
632
WGUS84 KEWX 080039
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
739 PM CDT Sun May 7 2023
...The Flood Warning is cancelled for the following rivers in
Texas...
Cibolo Creek Near Falls City affecting Karnes County.
TXC255-080145-
/O.CAN.KEWX.FL.W.0004.000000T0000Z-230508T0039Z/
/FCTT2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
739 PM CDT Sun May 7 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Cibolo Creek Near Falls City.
* ADDITIONAL DETAILS...
- At 7:15 PM CDT Sunday the stage was 7.2 feet.
- Forecast...The river has crested and is expected to fall
below action stage tonight, and to 2.1 feet by Monday
evening.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (8 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Cibolo Creek
Falls City 17.0 7.2 Sun 7 pm CDT 2.1 1.1 1.0
&&
LAT...LON 2903 9798 2908 9791 2894 9780 2892 9790
$$
GALEWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 7, 10:06 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 7, 10:06 AM CDT, 2 hours 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 1006 AM CDT Sun May 7 2023 ...New UPDATE... .UPDATE... Issued at 856 AM CDT Sun May 7 2023 Given radar trends over the last couple of hours, we have increased rain chances significantly over the coastal plains region through the remainder of the morning hours. A few severe cells are possible, with concerns also increasing for some locally heavy rainfall. Active southwesterly flow aloft combined with plenty of moisture and instability should lead to additional localized heavy rainfall threat this morning. A quick 2-2.5"/hour is possible over the coastal plains could lead to localized flooding. && .UPDATE... Issued at 431 AM CDT Sun May 7 2023 Elevated showers and storms have begun a bit ahead of schedule in the Rio Grande Plains this morning as a shortwave moves out of Mexico ahead of schedule. Have increased POPs some through this morning, and think some of this may hold together into the San Antonio area by closer to sunrise. Some small hail will be possible in these early morning cells, but severe weather remains unlikely through 10AM. Still think additional storm development is possible this afternoon, as there's a second weak shortwave still upstream. && .SHORT TERM... (Today through Monday) Issued at 140 AM CDT Sun May 7 2023 RAP Analysis and GOES data this morning depict a subtropical high to our south over Mexico and central America, with a relatively broad western CONUS trough. SW flow aloft thus continues across Mexico into TX. While this flow will weaken through the short term as the high weakens and the 588 dm H5 isoheight shifts south away from the region, weak shortwave ripples upstream will still move through today and lead to isolated to perhaps scattered showers and storms. Early this morning, warm and humid conditions continue with some patches of light fog. Dew points are in the 70s areawide, and some stratus developed early across much of the area. May flirt with record high minimum temperatures for May 7 in a few locations, but those records are in the mid to upper 70s so it'll be tough to break them. BKN clouds are likely to remain in place for most areas, with just a few occasional peeks of sun through today. But as the weak PVA associated mid-level lift moves in through the morning hours, isolated showers will develop, eventually tapping into elevated instability by midday. In addition, an SDB supercell or two could develop later today, and there is a very low chance for one to cross the Rio late this afternoon into the evening. Overall coverage of any storm activity is again expected to be low, but there is a Marginal risk for isolated large hail or damaging wind gusts in storms that do develop today. The Coastal Plains are outside this risk area. A bit cooler with cloud cover keeping heat indices below 100 today except perhaps near Eagle Pass. After highs in the 80s to mid 90s, warmest along the Rio Grande, another night of above normal lows and stratus development is expected. With split flow developing aloft over TX Monday, cloud cover should clear out in the afternoon and a slightly warmer day is expected. Heat indices will again reach the upper 90s to about 102, except cooler in the Hill Country. There is a low chance for late afternoon isolated showers/storms before 00Z right along the Rio Grande or in the Hill Country. At this time it appears unlikely they'd be severe. && .LONG TERM... (Monday night through Saturday) Issued at 140 AM CDT Sun May 7 2023 Monday night's rain chances appear to be mainly dependent on convection initiated off the higher terrain to the west and moving east through the evening hours. Tuesday morning looks mostly tranquil, but a weakness in the broad SW flow pattern aloft appears to take shape to increase scattered convection by midday. The pattern appears to deepen and become nearly stationary over TX going into Wednesday/Wed night as additional shortwave disturbances catch up to the slower moving trough. The forecast for Tuesday night into Wednesday could lead to some broader areas of storm coverage as compared to the past few days. The trough should be mostly into East TX by Thursday morning, so the rain chances Thursday into early Friday could be on a downward trend while there might be some shortwave ridging over the area. After a mostly cloudy and stormy Wednesday leaves MaxT values mainly stuck in the 80s, more typical hot May weather should coincide with this slightly more stable period. The unstable SW flow pattern never fully disappears through the weak however, and this leads to our next big chance of rain, storms, and perhaps flooding Friday night into next weekend. The model signals for a low latitude upper trough ejecting out of Mexico into TX has been fairly consistent over the past few days. PWat values will probably climb to greater than two standard deviations off normal, given the slow evolution of the upper trough lifting through TX. Thus we could be looking a multiple rounds of storms and possibly some slow moving clusters that could churn out torrential rain, but also perhaps some low end severe threats. The pattern is broad, so making any attempts at threat specifics such as timing remains well out of reach. Those interested in agricultural and recreational activities along our rivers and other flood prone areas next weekend may want to monitor the forecast and possibly alter plans should the threat of flooding increase. && .AVIATION... (12Z TAFS) Issued at 626 AM CDT Sun May 7 2023 MVFR cigs will continue this morning but should improve in the 16-18Z time frame once again. There's some higher coverage of showers and storms early this morning than was initially anticipated, and so SHRA VCTS has been added to the I-35 TAFs. Some isolated to scattered storm activity could occur off and on much of the day in the area, but should end from W to E this afternoon and evening. MVFR cigs return tonight around 06Z at the I-35 terminals. Look for E to ESE winds to return to SE during the day, picking up to 10-15 knots. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 86 70 91 71 / 30 10 20 10 Austin Bergstrom Intl Airport 85 71 90 70 / 40 10 20 10 New Braunfels Muni Airport 86 72 91 70 / 40 10 10 20 Burnet Muni Airport 86 68 90 69 / 30 10 20 20 Del Rio Intl Airport 93 72 97 73 / 30 10 20 20 Georgetown Muni Airport 85 70 89 69 / 30 10 20 10 Hondo Muni Airport 89 71 94 69 / 40 10 10 20 San Marcos Muni Airport 85 72 90 70 / 40 10 10 20 La Grange - Fayette Regional 87 73 87 72 / 40 10 20 10 San Antonio Intl Airport 86 72 91 71 / 40 10 10 20 Stinson Muni Airport 89 73 93 72 / 40 10 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Platt Long-Term...MMM Aviation...Platt
Hazardous weather outlook, May 7, 3:23 AM CDT, 9 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 323 AM CDT Sun May 7 2023 TXZ171>173-183>194-202>209-217>225-228-080830- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 323 AM CDT Sun May 7 2023 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Isolated thunderstorms remain possible this afternoon and evening. There is a low risk for a severe storm or two capable of producing large hail and/or damaging straight line winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. We will be entering a wetter pattern late Friday into Saturday, and likely beyond. While it's too far away for any specific details, there will likely be a threat for locally heavy rain in the region as we head into next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 7, 8:23 AM CDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
823 AM CDT Sun May 7 2023
TXZ218-219-071415-
Frio TX-Zavala TX-
823 AM CDT Sun May 7 2023
...A strong thunderstorm will impact portions of northeastern Zavala
and northwestern Frio Counties through 915 AM CDT...
At 823 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Bluff, or 11 miles east of Batesville, moving east at
30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pearsall, North Pearsall, Bluff and Frio Town.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2906 9951 2909 9935 2909 9912 2887 9906
2885 9947
TIME...MOT...LOC 1323Z 248DEG 25KT 2890 9944
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, May 7, 8:29 AM CDT, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
829 AM CDT Sun May 7 2023
TXZ222-224-071415-
Karnes TX-De Witt TX-
829 AM CDT Sun May 7 2023
...A strong thunderstorm will impact portions of southwestern DeWitt
and Karnes Counties through 915 AM CDT...
At 829 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pawnee, or 8 miles southwest of Kenedy, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kenedy, Karnes City, Runge, Falls City, Nordheim, Gillett, Cestohowa,
Coy City, Cotton Patch, Zunkerville, Paweleville, Choate, Hobson, El
Oso, Ecleto, Helena, Deweesville and Pana Maria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2868 9779 2867 9782 2872 9792 2869 9799
2878 9810 2888 9819 2919 9776 2888 9749
2867 9778
TIME...MOT...LOC 1329Z 211DEG 31KT 2872 9794
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, May 7, 9:01 AM CDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
901 AM CDT Sun May 7 2023
TXZ221-223-071445-
Gonzales TX-Wilson TX-
901 AM CDT Sun May 7 2023
...A strong thunderstorm will impact portions of southwestern
Gonzales and Wilson Counties through 945 AM CDT...
At 901 AM CDT, Doppler radar was tracking a strong thunderstorm near
Poth, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Floresville, Poth, Stockdale, Kosciusko, Nixon, Pandora and
Sutherland Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2888 9819 2897 9827 2919 9824 2938 9791
2938 9779 2934 9772 2928 9765
TIME...MOT...LOC 1401Z 237DEG 33KT 2912 9810
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, May 7, 9:12 AM CDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
912 AM CDT Sun May 7 2023
TXZ224-071500-
De Witt TX-
912 AM CDT Sun May 7 2023
...A strong thunderstorm will impact portions of DeWitt County
through 1000 AM CDT...
At 912 AM CDT, Doppler radar was tracking a strong thunderstorm near
Yorktown, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cuero, Yoakum, Yorktown, Thomaston, Hochheim, Westhoff, Edgar,
Gruenau, Terryville, New Davy, Meyersville, Arneckville and Concrete.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2887 9731 2890 9734 2889 9735 2892 9741
2888 9748 2907 9768 2938 9724 2911 9698
TIME...MOT...LOC 1412Z 238DEG 31KT 2906 9758
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, May 7, 9:29 AM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
929 AM CDT Sun May 7 2023
TXZ222-071515-
Karnes TX-
929 AM CDT Sun May 7 2023
...A strong thunderstorm will impact portions of central Karnes
County through 1015 AM CDT...
At 929 AM CDT, Doppler radar was tracking a strong thunderstorm over
Falls City, or 8 miles southeast of Poth, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Falls City, Cestohowa, Gillett, Hobson, Coy City, Ecleto,
Paweleville, Deweesville and Pana Maria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2888 9819 2922 9773 2911 9762 2878 9809
TIME...MOT...LOC 1429Z 249DEG 28KT 2898 9800
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, May 7, 9:59 AM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
959 AM CDT Sun May 7 2023
TXZ220-222-071545-
Karnes TX-Atascosa TX-
959 AM CDT Sun May 7 2023
...A strong thunderstorm will impact portions of southwestern Karnes
and southeastern Atascosa Counties through 1045 AM CDT...
At 959 AM CDT, Doppler radar was tracking a strong thunderstorm near
Campbellton, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Campbellton, Coy City, Peggy, Fashing and Deweesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2879 9848 2890 9820 2888 9819 2893 9813
2894 9810 2881 9798 2877 9808 2879 9810
2873 9817 2864 9838 2864 9842
TIME...MOT...LOC 1459Z 251DEG 17KT 2879 9825
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 5:26 AM CDT | Special Weather Statement | EWX | Uvalde | 34 min |
| May 7, 5:31 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 16 min |
| May 7, 6:39 AM CDT | Special Weather Statement | EWX | Karnes | 51 min |
| May 7, 6:41 AM CDT | Special Weather Statement | EWX | Atascosa | 34 min |
| May 7, 7:00 AM CDT | Special Weather Statement | EWX | Karnes | 30 min |
| May 7, 7:01 AM CDT | Special Weather Statement | EWX | Zavala | 44 min |
| May 7, 7:21 AM CDT | Special Weather Statement | EWX | DeWitt | 39 min |
| May 7, 7:25 AM CDT | Severe Thunderstorm Warning | EWX | Zavala | 65 min |
| May 7, 8:00 AM CDT | Special Weather Statement | EWX | DeWitt | 45 min |
| May 7, 8:23 AM CDT | Special Weather Statement | EWX | Frio | 52 min |
| May 7, 8:29 AM CDT | Special Weather Statement | EWX | Karnes | 46 min |
| May 7, 9:01 AM CDT | Special Weather Statement | EWX | Wilson | 44 min |
| May 7, 9:12 AM CDT | Special Weather Statement | EWX | DeWitt | 48 min |
| May 7, 9:23 AM CDT | Areal Flood Advisory | EWX | DeWitt | 4 hr |
| May 7, 9:29 AM CDT | Special Weather Statement | EWX | Karnes | 46 min |
| May 7, 9:36 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes, Wilson | 27 min |
| May 7, 9:40 AM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes, Wilson | 5 hr |
| May 7, 9:59 AM CDT | Special Weather Statement | EWX | Atascosa | 46 min |
| May 7, 10:25 AM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes | 4 hr |
Nearby
River Flood Warnings in Texas, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.